Avrocof Night Cough Syrup

Avrocof®

Night Cough Syrup

PRODUCT INFORMATION

 

COMPOSITION

Each 5ml syrup contains:

Diphenhydramine Hydrochloride B.P 7.0 mg

Menthol B.P 0.55 mg

 

INDICATIONS

Avrocof has anti-histamine, expectorant and demulcent actions useful in the symptomatic control and relief of cough. It promotes the-expulsion of secretions in the respiratory tract and reduces bronchial and nasal congestion. It is also useful for the relief of allergies such as hay fever and rhinitis.

 

DOSAGE

Children

Less than 2 years: 2.5ml three times daily.

2 – 5 years: 5ml three times daily.

6 – 12 years: 10ml three times daily.

 

CONTRA-INDICATIONS

Avrocof is contra-indicated in patients who are hypersensitive to any of the components of the preparation and in neonates and premature infants owing to their increased susceptibility to the antimuscarinic effect of diphenhydramine hydrochloride anti-histamine. It is also contra-indicated in patients with hepatic or renal impairment and in acute attacks of asthma.

 

SIDE EFFECTS

Side effects are rare and usually mild. The most reported being sedation. Concurrent ingestion of alcohol or other CNS depressants produce an additive effect that impairs motor skills. Other side effects include gastrointestinal disturbances like loss of appetite, nausea, vomiting, epigastric pain, constipation or diarrhoea and their incidence may be reduced by giving the drug with meals. Hypersensitivity reactions and rashes may also occur.

If the product is taken within the recommended dose, side effects do not usually present.

 

PRECAUTIONS AND WARNING

Avrocof can cause drowsiness, if affected do not drive or operate machinery. Avoid alcoholic drink and other sedatives as this may potentiate any drowsiness induced by the medicament. Consult your physician if symptom persists.

 

STORAGE

Store in a cool, dry place and protect from light.

KEEP ALL MEDICINES OUT OF THE REACH OF CHILDREN.

 

Manufactured in Nigeria by

SKG-Pharma Limited

7/9 Sapara Street,

Ikeja, Lagos.

 

Manufactured for

Avro Pharma Limited

Daid House, Plot 2, Block J, Limca Way,

Isolo Industrial Estate,

Oshodi-Apapa Expressway, Isolo,

Lagos State.

Super Apeti Cyproheptadine Tablets

Super Apeti®

(Cyproheptadine Tablets BP)

 

Composition

SUPER APETI tablets

Each uncoated tablet contains: Cyproheptadine Hydrochloride equivalent to Anhydrous Cyproheptadine Hydrochloride BP 4mg.

Excipients: Calcium Hydrogen Phosphate BP, Lactose BP, Maize Starch BP, Purified Talc BP, Magnesium Stearate BP, Gelatin BP and Sodium Benzoate BP.

 

Pharmacologlcal category

SUPER APETI is an antihistaminic and antiserotonergic agent.

 

Pharmacotogicat action

SUPER APETI is a serotonin and histaminic antagonist with anticholinergic and sedative effects. It also blocks Ca+2 channels in pancreatic islet cells and smooth muscles.

 

Pharmacokinetics

Oral Absorption good

Mean plasma concentration 30 µg/L.

Plasma half-life 8 hour

Elimination: Urine (80%), Faeces (2 to 20%)

 

Therapeutic indications

SUPER APETI is indicated for the treatment of loss of appetite and allergy and pruritus.

 

Contraindications

SUPER APETI is not suitable to the patients with prostate hypertrophy, urinary retention, glaucoma, stenosing peptic ulcer, pyloroduodenal obstruction. It is also not suitable to debilitated patients, patients with known hypersensitivity to cyproheptadine. SUPER APETI should not be used for the treatment of an acute asthmatic attack.

 

Dosage and directions for use

As an Appetite Stimulant

Adults and children (7 to 14 years): The usual dose is 1 tablet thrice daily. Maximum daily dose is 16mg. Children (2 to 6 years): ½ tablet thrice daily. Maximum daily dose is 8mg.

Pruritus and allergy

Children (2 to 6 years): ½ tablet thrice daily (0.25mg/kg/day). Maximum daily dose is 8mg.

Children (7 to 14 years): 4mg thrice daily. Maximum daily dose is 16mg. Adults: 4mg thrice daily, adjust as required. Maximum daily dose is 32mg.

 

Adverse reaction

Rarely observed side effects are dizziness, fatigue, headache etc. Prolong use of SUPER APETI may result into confusion, sedation, dry mouth, blurred vision, urinary retention, gastrointestinal disturbances etc.

 

Warnings and precautions for use in special populations

General

Prolonged therapy with SUPER APETI may cause blood dyscrasias. Due to the atropine-like action of cyproheptadine, it should be used with caution in patients with a history of bronchial asthma, hyperthyroidism, increased intraocular pressure, cardiovascular disease and hypertension.

Pediatric use

Contra-indicated in children less than 2 years.

Pregnancy and lactation

Safety in pregnancy and lactation has not been established.

Geriatric use

Dizziness, sedation and hypotension is more likely to occur in elderly patients.

 

Usage in Pregnancy and Lactation

SUPER APETI should be used during pregnancy with caution. Because of the higher risk of antihistamines for infants generally, and for newborns and prematures in particular, antihistamine therapy should be avoided in nursing mothers.

 

Effects on ability to drive and operate machinery

Tasks requiring mental alertness maybe impaired and patients whose work or occupations involves driving vehicles or handling machinery should be cautioned.

 

Drug interactions

Alcohol and CNS depressants

Increase CNS depression.

MAOIs

Increases anticholinergic effects.

Atropin and TCAs

Increase antimuscarinic effects.

Aminoglycosides

Ototoxicity masked.

 

Symptoms of over dosage and its treatment

Signs and symptoms of cyproheptadine overdosage may vary from hallucinations and central nervous system depression or stimulation to convulsions and death, especially in infants and children. Atropine-like effects (dry mouth, fixed dilated pupils, flushing, etc), as well as gastro-intestinal symptoms may occur. If overdosage occurs, the patient should be monitored, and standard supportive treatment applied as required. If vomiting has not occurred spontaneously, vomiting should be induced if the patient is conscious or the patient should be subjected to gastric lavage. Stimulants should not be used. Hypotension may be treated with vasopressors.

 

Storage condition

Do not store above 30oC. Protect from sunlight. Keep out of reach of children.

 

Presentation

SUPER APETI tablets: Pack of 20 tablets.

 

Publication Date

22/6/2016

 

Manufactured by

SHALINA LABORATORIES PVL LTD.

96, Maker Chambers VI, Nariman Point,

Mumbai – India.

 

At / A / Em

Plot No. -2, M.I.D.C. Jejuri,

Tal. Purandar, Dist. Pune,

Maharashtra – India.

http://www.shalina.com

Chaztfed Chlorpheniramine Maleate BP Tablet

CHAZTFED® Tablets
Chlorpheniramine maleate BP

 

Composition

Chaztfed Tablets: Round, flat white tablets each containing chlorpheniramine maleate BP 4mg with CHAZTFED engraved round the perimeter of one side.

 

Indications

Chaztfed tablets are indicated for symptomatic control of all allergic conditions responsive to antihistamines, including hayfever, vasomotor rhinitis, urticaria, angioneurotic oedema, food allergic, drug and serum reaction, insect bites.

 

Dosage and Administration

The doses below are to be taken three to four times daily or as directed by your physician.

Adults: One tablet.

Children (6-12 years): Half to one tablet depending on age and weight.

 

Contra-Indications

Chaztfed is contra-indicated in patients who are hypertensive to antihistamines and those that have had MAOI (monoamine oxidase inhibitor) therapy within the previous 14 days.

 

Precautions

Chlorpheniramine may have an additive effect when used concurrently with hynotics and anxiolytics causing potentiation of drowsiness.

A similar additive effect will result from concurrent usage of alcohol with chlorpheniramine.

Monoamine oxidase inhibitor therapy intensifies the anticholinergic effects of Chlorpheniramine. Chlorpheniramine inhibits phenytoin metabolism and can lead to
phenytoin toxicity. The anticholinergic properties of Chlorpheniramine may cause drowsiness, dizziness, blurred vision and psychomotor impairment, which can seriously hamper the patient’s ability to drive and use machinery.

Chaztfed should only be used during pregnancy when clearly needed and when potential benefit outweighs the potential risks to the foetus.

 

Side- Effects

Sedation varying from slight drowsiness to deep sleep, inability to concentrate, lassitude, blurred vision, gastrointestinal disturbances such as nausea, vomiting and diarrhea may occasionally occur. Urinary retention, headaches, dryness of the mouth, dizziness, palpitation, tachycardia arrhythmias, hypertension, tightness of the chest, abdominal pain infrequently occur.

Allergic reactions including exfoliative dermatitis, photosensitivity and skin reaction, urticaria, twitching, muscular weakness and incoordination. Tinnitus, depression, irritablity and nightmares, infrequently occur.

Paradoxcal excitation in children and confusional psychosis in the elderly can occur. The effects of alcohol may be increased, in common with other drugs having anticholinergic effects, chlorpheniramine should be used with caution in epilepsy, prostatic hypertrophy, glaucoma, hepatic disease thyrotoxicosis, raised intra-ocular pressure, severe hypertension or cardiovascular disease. Children and the elderly are more likely to experience the neurological anticholinergic effects.

 

Overdosage

The estimated lethal dose of chaztfed is 25-50mg/kg body weight. Symptoms and signs include sedation, paradoxical stimulation of CNS, toxic psychosis, seizures, apnoea, anticholinergic effects dystonic reactions and cardiovascular collapse.

Treatment includes gastric lavage or emsis using tablet of Ipecacuanha. Following these measures, activated charcoal and cathartics may be administered to minimise absorption. If overdosage is by the oral route, other symptomatic and supportive measures should be provided with special attention to cardiac, respiratory, renal and hepatic functions and fluid and electrolytes balance.

Treat hypertension and arrhythmias vigorously. CNS convulsions may be treated with IV Diazepam or phenytoin. Haemoperfusion may be used in severe cases.

 

Presentation

Chaztfed tablet: 10 strips of 10 tablet.

 

Storage

Chaztfed preparation should be stored below 25oC and protected from light.

 

Warning

Keep all medicines out of the reach of children.

 

Manufactured by

Chazmax Pharmaceutical Industries Ltd.

Odume Layout, Off Km2 Nkpor/Obosi Road,

Obosi, Anambra State, Nigeria.